New Mexico, 2005Damaging Wind in New Mexico, July 16, 2005
July 16, 2005 · NWS ABQ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jul 16, 12:02 PM MST, 8 hours 13 minutes earlier.
Area forecast discussion, Jul 16, 12:02 PM MST, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
102 PM MDT SAT JUL 16 2005
.DISCUSSION...LESS CLOUD COVER THIS MORNING THAN YESTERDAY. THE
CENTER OF THE UPPER RIDGE IS SLOWLY MOVING SOUTH AND WEST AS THE
UPPER TROF AXIS MOVES OVER THE NORTHERN ROCKIES. WEAK S/WS WILL
CONTINUE TO ROTATE AROUND THE HIGH HELPING IN THE DEVELOPMENT OF
CONVECTION EACH AFTERNOON AND EVENING. THE FOCUS THIS AFTERNOON
AND EVENING FOR TS/SH DEVELOPMENT SHOULD STAY MAINLY FROM THE
CENTRAL MTN CHAIN WEST WITH ISOLD OVER THE EASTERN HIGHLANDS. KABQ
AND KEPZ SOUNDING PW VALUES ARE NEARLY AN INCH WITH KFGZ THREE
QUARTERS OF AN INCH. FAIRLY GOOD INVERTED V SOUNDING FROM KFGZ SO
EXPECT SLIGHTLY DRYER TS FARTHER WEST WITH STRONG GUSTY WINDS.
AGAIN STORMS WILL DECREASE OVERNIGHT AND EARLY MORNING. DRYER AIR
MOVES OVER THE NORTHWEST PLATEAU STARTING SUN SO THE CURRENT
FORECAST WITH NO POPS IS ON TRACK. A SFC COLD FRONT WILL SLIDE
SOUTH ALONG THE FRONT RANGE AND INTO NORTHEAST NM LATE SUN. THE
STRONGER ACTIVITY ALONG THE FRONT SHOULD STAY NORTH AND EAST OF
OUR CWA SUN. A SMALL AND MODERATELY STRONG S/W MOVES OVER CENTRAL
NM SUN NIGHT WHICH SHOULD HELP WITH TS/SH DEVELOPMENT OVER
NORTHERN AND CENTRAL MTNS. THE SFC BOUNDARY LINGERS OVER THE
NORTHEAST MON BRINING BETTER LOW LVL CONVERGENCE. UPPER LVL FLOW
WILL BE NORTHWESTERLY. WILL INCREASE POPS OVER THE NORTHEAST
HIGHLANDS MON AFTERNOON AND EVENING. THE HIGH AXIS BEGINS TO SHIFT
BACK TO THE NORTHEAST BY MID WEEK. ENOUGH MOISTURE LINGERS OVER NM
FOR AFTERNOON AND EVENING TS/SH ESPECIALLY OVER THE HIGHER TERRAIN
THRU THE MID WEEK. FOR THE END OF THE WEEK WILL HAVE TO KEEP AN
EYE ON THE TRACK OF EMILY. OFFICIAL TRACK OF EMILY IS SLIGHTLY
FARTHER SOUTH THAN YESTERDAY AS SHE MAKES LAND FALL OVER NORTHERN
OLD MEX FROM THE GULF. THIS PATTERN WOULD LEND ITSELF TO A MORE
DIFFUSE MOISTURE FLUX OVER NM AND A SLIGHTLY LATER START. GFS AND
DGEX ARE FARTHER SOUTH WITH THE TRACK OVER N MEX. THE DGEX HAS
BACKED OFF FROM THE STRONG BLOCKING OF THE HIGH BUT IS STILL
FARTHER SOUTH AND WEST WITH THE CENTER OF THE RIDGE THAN THE GFS
AND EURO. BEST IDEA IS TO WAIT UNTIL EMILY EXITS THE YUCATAN AND
CAN GET A BETTER HANDLE ON THE TRACK BEFORE MAKING MAJOR CHANGES
TO THE EXTENDED FORECAST...DAILY AFTERNOON AND EVENING TS/SH
MAINLY OVER THE HIGHER TERRAIN.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 66 101 63 100 / 20 10 10 0
GALLUP.......................... 58 95 57 96 / 20 10 10 0
GRANTS.......................... 59 95 57 94 / 20 10 20 0
GLENWOOD........................ 60 100 60 102 / 20 10 20 10
CHAMA........................... 48 87 47 87 / 30 20 30 20
LOS ALAMOS...................... 58 92 59 90 / 20 20 30 10
RED RIVER....................... 44 81 46 76 / 30 30 30 20
TAOS............................ 53 92 53 91 / 30 20 30 20
SANTA FE........................ 58 92 59 90 / 20 20 30 10
SANTA FE AIRPORT................ 61 94 60 92 / 20 20 30 10
ESPANOLA........................ 59 97 58 96 / 30 20 30 10
ALBUQUERQUE HEIGHTS............. 70 98 70 96 / 20 10 30 10
ALBUQUERQUE VALLEY.............. 66 100 65 97 / 20 10 30 10
ALBUQUERQUE FOOTHILLS........... 67 98 66 95 / 20 10 30 10
ALBUQUERQUE WEST MESA........... 68 99 67 97 / 30 10 30 10
SOCORRO......................... 67 97 66 98 / 20 10 20 10
SANDIA PARK/CEDAR CREST......... 58 92 59 88 / 20 30 30 20
MORIARTY/ESTANCIA............... 56 93 57 90 / 20 20 30 20
CARRIZOZO....................... 64 96 62 94 / 20 10 20 20
RUIDOSO......................... 58 87 56 85 / 20 20 20 20
RATON........................... 55 92 57 86 / 20 20 20 30
LAS VEGAS....................... 55 89 57 86 / 20 20 30 20
ROY............................. 61 91 63 87 / 10 20 20 30
CLAYTON......................... 64 94 63 89 / 10 10 10 20
SANTA ROSA...................... 63 96 63 95 / 10 10 10 20
TUCUMCARI....................... 68 99 68 95 / 0 10 10 20
FORT SUMNER..................... 67 98 66 96 / 0 0 0 20
CLOVIS.......................... 66 97 66 94 / 0 0 0 20
PORTALES........................ 67 98 67 96 / 0 0 0 10
ROSWELL......................... 70 100 70 98 / 0 0 0 20
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
23
Hazardous weather outlook, Jul 16, 5:00 AM MST, 15 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT SAT JUL 16 2005
NMZ001>021-026-171200-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-
CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-
FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-
HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
LOWER RIO GRANDE VALLEY-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS-
NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY-
ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY-
WEST CENTRAL MOUNTAINS-
600 AM MDT SAT JUL 16 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO.
.DAY ONE...TODAY
NO SEVERE THUNDERSTORMS ARE FORECAST TODAY. HOWEVER...GUSTY WINDS OF
40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN NORTHEAST NEW
MEXICO MONDAY AND TUESDAY AFTERNOONS. THE MAIN THREATS ARE LARGE
HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED MONDAY AND TUESDAY AFTERNOONS IN
NORTHEAST NEW MEXICO.
19
In the hours before
Special weather statement, Jul 16, 2:16 PM MST, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
316 PM MDT SAT JUL 16 2005
NMZ004-162145-
SANGRE DE CRISTO MOUNTAINS-
...STRONG THUNDERSTORM MOVING THROUGH COWLES...
AT 306 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR COWLES. MOVEMENT WAS
SOUTHWEST AT 5 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROCIADA AND TERERRO.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
40
Special weather statement, Jul 16, 2:50 PM MST, 5 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 PM MDT SAT JUL 16 2005
NMZ011-015-162215-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-LOWER RIO GRANDE VALLEY-
...STRONG THUNDERSTORM MOVING TOWARD BINGHAM...
AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES NORTHEAST OF BINGHAM.
MOVEMENT WAS SOUTHWEST AT 10 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE BINGHAM AND RURAL EAST
CENTRAL SOCORRO COUNTY.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.
40
Special weather statement, Jul 16, 5:16 PM MST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
616 PM MDT SAT JUL 16 2005
NMZ011-170045-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
...STRONG THUNDERSTORM MOVING SOUTH THROUGH TORRANCE COUNTY...
AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 5 MILES SOUTHEAST OF WILLARD.
MOVEMENT WAS SOUTH AT 10 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL CENTRAL TORRANCE
COUNTY.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
40
Special weather statement, Jul 16, 7:16 PM MST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
816 PM MDT SAT JUL 16 2005
NMZ009-010-015-170245-
LOWER RIO GRANDE VALLEY-MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO
AREA-SANDIA/MANZANO MOUNTAINS-
...STRONG THUNDERSTORM MOVING ACROSS SOUTHEAST VALENCIA COUNTY ...
AT 810 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 10 MILES SOUTHEAST OF RIO
COMMUNITIES. MOVEMENT WAS SOUTH AT 15 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTHEASTERN
VALENCIA COUNTY AND RURAL NORTH CENTRAL SOCORRO COUNTY...AND WILL
CROSS HIGHWAY 47.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
40
Special weather statement, Jul 16, 7:30 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
830 PM MDT SAT JUL 16 2005
NMZ010-170300-
SANDIA/MANZANO MOUNTAINS-
...STRONG THUNDERSTORM MOVING THROUGH FOUR HILLS...
AT 826 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HAIL UP TO ONE QUARTER INCH IN DIAMETER 6 MILES SOUTHWEST OF TIJERAS.
MOVEMENT WAS SOUTHEAST AT 15 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE CARNUEL.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
40
Thunderstorm Wind, Santa Fe
- When
- July 16, 8:15 PM MST to 8:20 PM MST
- Where
- Santa Fe County, 2 mi E of Edgewood
- Measured
- 49 kt (56 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.067, -106.167
Strong outflow winds from distant thunderstorms swept into south central Santa Fe County. Several utility trailers and one larger recreational vehicle were over turned at a moto-cross park east of Edgewood. One injury was reported (details not available).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Damaging Winds in Ohio, July 16, 20052 deaths · $1.7 million · 50 kt wind · 6 events
- Rip Current in Florida, July 16, 20051 death · 1 event
- Lightning Strike in Pennsylvania, July 16, 200513 injured · 1 event
- Lightning Strike in Michigan, July 16, 2005$1.0 million · 1 event
- Flash Flooding and Damaging Wind in Pennsylvania, July 16, 2005$150,000 · 50 kt wind · 3 events
- Flash Flooding in Michigan, July 16, 2005$100,000 · 3 events
- Flash Flooding in West Virginia, July 16, 2005$30,000 · 2 events
- Flash Flood in Pennsylvania, July 16, 2005$30,000 · 1 event
- Lightning Strike in New Jersey, July 16, 2005$25,000 · 1 event
- Lightning Strike in Florida, July 16, 20051 injured · 1 event
- Flash Flooding and Damaging Wind in Maryland, July 16, 200550 kt wind · 3 events
- Flash Flooding in Texas, July 16, 20053 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456382.